Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 102, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 6, 2012, 3:42 PM EST. It took effect at Dec 7, 2012, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 6, 2012, 3:42 PM EST (20:42 UTC)
- In effect from
- Dec 7, 2012, 12:00 AM EST
- Expired
- Dec 7, 2012, 9:57 AM EST
- In force
- 10 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
032 WHUS71 KBUF 062042 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 342 PM EST THU DEC 6 2012 LOZ045-070445- /O.NEW.KBUF.SC.Y.0102.121207T0300Z-121207T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 342 PM EST THU DEC 6 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST FRIDAY. * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
3 follow-up statements
535 WHUS71 KBUF 070238 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 938 PM EST THU DEC 6 2012 LOZ045-071045- /O.EXT.KBUF.SC.Y.0102.121207T0500Z-121207T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 938 PM EST THU DEC 6 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST FRIDAY... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
140 WHUS71 KBUF 070838 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 338 AM EST FRI DEC 7 2012 LOZ045-071645- /O.CON.KBUF.SC.Y.0102.000000T0000Z-121207T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 338 AM EST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY... * WINDS...SOUTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK/TJP
604 WHUS71 KBUF 071457 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 957 AM EST FRI DEC 7 2012 LOZ045-071600- /O.CAN.KBUF.SC.Y.0102.000000T0000Z-121207T1700Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 957 AM EST FRI DEC 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 6, 12:50 PM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Dec 6, 12:50 PM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1250 PM EST THU DEC 6 2012 .SYNOPSIS... HIGH PRESSURE WILL SHIFT EAST TODAY WITH SOUTHERLY WINDS WARMING TEMPERATURES THROUGH FRIDAY AHEAD OF OUR NEXT STORM SYSTEM. A WEAK COLD FRONT WILL SHIFT EAST FRIDAY AFTERNOON AND NIGHT WITH MILDER TEMPERATURES AND A CHANCE FOR RAIN SHOWERS AHEAD OF IT. EXPECT ABOVE TEMPERATURES AND UNSETTLED WEATHER TO CONTINUE INTO THE WEEKEND AS THE STORM SYSTEM TRACKS ACROSS THE REGION. && .NEAR TERM /THROUGH TONIGHT/... HIGH PRESSURE CENTERED OVER THE NORTHEAST THIS AFTERNOON AND RIDGED SOUTH TO THE CAROLINAS. SATELLITE IMAGERY AND SURFACE OBS CONTINUE TO SHOW JUST SOME CIRRUS CLOUDS WILL SHIFT EAST ACROSS THE FORECAST AREA INTO THIS EVENING WITH MOSTLY SUNNY SKIES. TEMPERATURES ACROSS WESTERN NEW YORK HAVE LIFTED ABOVE FREEZING AT NOON WITH CENTRAL NY AND EAST OF LAKE ONTARIO AT OR BELOW FREEZING. TEMPERATURES ACROSS THE FORECAST AREA WILL WARM A FEW MORE DEGREES INTO THE MID AND UPPER 30S THIS AFTERNOON AS IN THE SOUTHEASTERLY FLOW AS THE SURFACE HIGH SHIFTS EAST OFF THE NEW ENGLAND COAST. AN APPROACHING COLD FRONT FROM THE CENTRAL LAKES WILL BEGIN TO INTERACT WITH INCREASING MOISTURE LATE TONIGHT AND EXPECT AN AREA OF LIGHT RAIN TO DEVELOP OVER OHIO AND WESTERN PA. THE NORTHERN EDGE OF THE RAIN SHIELD MAY REACH THE FAR SOUTHERN TIER TOWARD DAYBREAK...BUT THE GENERAL DRYNESS OF THE AIRMASS OVER OUR CWA SHOULD KEEP US MAINLY DRY THROUGH MOST OF THE NIGHT. A GRADUAL WEST TO EAST INCREASE IN MID LEVEL CLOUDS AND THE SOUTHERLY FLOW ON THE BACK SIDE OF THE DEPARTING RIDGE WILL RESULT IN NOTICEABLY MILDER TEMPERATURES TONIGHT...ESPECIALLY ACROSS WESTERN NEW YORK WHERE TEMPERATURES MAY DROP ONLY A COUPLE OF DEGREES BELOW THIS AFTERNOON'S READINGS. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... THE DETAILS OF THE SHORT TERM PERIOD WILL BE QUITE COMPLEX AS DEEP SOUTHWEST FLOW REMAINS IN PLACE ACROSS THE OHIO VALLEY INTO NEW ENGLAND WITH A SERIES OF WEAK AND FAST MOVING WAVES RUNNING ALONG A BAROCLINIC ZONE DRAPED ACROSS THE REGION. ON FRIDAY THE FIRST OF THESE WAVES IS FORECAST BY THE NAM AND GFS TO RUN THROUGH PENNSYLVANIA...WITH LIGHT RAIN SPREADING AS FAR NORTH AS THE SOUTHERN TIER AND FINGER LAKES INTO CENTRAL NY DURING THE DAY SUPPORTED BY CONVERGENCE AND FRONTOGENESIS CENTERED ON THE 700MB LAYER. MEANWHILE A WEAK SURFACE COLD FRONT WILL DRIFT SLOWLY SOUTHEAST THROUGH ONTARIO PROVINCE WITH ADDITIONAL SHOWERS ALONG IT. BETWEEN THESE TWO FEATURES...MUCH OF THE AREA FROM BUFFALO TO ROCHESTER AND THE NORTH COUNTRY MAY END UP MAINLY DRY GIVEN THE LACK OF ASCENT AND DEEPER MOISTURE. THE GFS APPEARS MUCH OVERDONE IN THE AREAL EXTENT OF ITS RAIN SHIELD GIVEN THE LACK OF FORCING BETWEEN THE TWO AFOREMENTIONED FEATURES. WITH THIS IN MIND...WILL LEAN MORE TOWARDS THE HIGHER RESOLUTION NAM AND CANADIAN GEM SOLUTIONS WITH JUST LOWER CHANCE POPS FOR MUCH OF THE AREA...AND LIKELY CLOSER TO THE PA STATE LINE IN CLOSER PROXIMITY TO THE FIRST WAVE AND ITS ASSOCIATED FORCING. FRIDAY NIGHT THE ADVANCING COLD FRONT EVENTUALLY CATCHES UP WITH THE MID LEVEL BAROCLINIC ZONE AND ESSENTIALLY MERGES WITH IT. MEANWHILE ANOTHER WEAK WAVE OF LOW PRESSURE WILL MOVE OUT OF THE OHIO VALLEY AND ACROSS PENNSYLVANIA LATER FRIDAY NIGHT INTO SATURDAY...WHILE A SEPARATE MID LEVEL SHORTWAVE MOVES ACROSS THE CENTRAL LAKES LATER SATURDAY. EACH ONE OF THESE MECHANISMS FOR ASCENT WILL BE CAPABLE OF PRODUCING A LITTLE LIGHT RAIN...BUT IN GENERAL FORCING APPEARS VERY LIMITED AS DOES DEEP LAYER MOISTURE. WITH THIS IN MIND HAVE CHOSEN TO GO WITH LIKELY POPS FRIDAY NIGHT INTO SATURDAY MORNING...GIVEN THE DIFFICULT TO TIME AND PLACE NATURE OF WEAK FORCING AT THIS TIME RANGE. BY SATURDAY NIGHT BOTH THE GFS AND ECMWF BUILD HIGH PRESSURE INTO QUEBEC...WITH A RIDGE NOSING DOWN INTO NORTHERN NYS. THIS SHOULD BRING ENOUGH DRY AIR INTO THE REGION TO ALLOW MOST AREAS TO DRY OUT LATER SATURDAY INTO SATURDAY NIGHT...ALTHOUGH WEAK NORTHERLY UPSLOPE FLOW AND A SHALLOW INVERSION MAY KEEP PLENTY OF STRATUS AROUND. TEMPERATURES WILL RUN ABOUT 10 DEGREES ABOVE AVERAGE FRIDAY THROUGH SATURDAY WITH HIGHS IN THE MID TO UPPER 40S AT LOWER ELEVATIONS... AND LOW TO MID 40S ACROSS HIGHER TERRAIN AND THE EASTERN LAKE ONTARIO REGION. IT WILL BE A LITTLE COOLER ACROSS THE SAINT LAWRENCE VALLEY FRIDAY NIGHT INTO SATURDAY...THE FIRST AREA TO GET BEHIND THE COLD FRONT ADVANCING OUT OF CANADA. THIS MAY ALLOW FOR A LITTLE LIGHT WINTRY MIX IN THE SAINT LAWRENCE VALLEY...MAINLY FROM SAINT LAWRENCE COUNTY EASTWARD. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... THE START OF THE LONG TERM PERIOD WILL BE MORE ACTIVE AS A STRONG TROUGH REMAINS PROGRESSIVE AND SWINGS EAST ACROSS THE NATION... EVENTUALLY DE-AMPLIFYING AND MOVING INTO QUEBEC BY TUESDAY MORNING. AN ASSOCIATED SURFACE LOW WILL BEGIN TO TAKE SHAPE LATER SUNDAY AFTERNOON ACROSS THE UPPER MIDWEST WITH A SECONDARY TRIPLE POINT LOW ACROSS THE LOWER OHIO VALLEY. THIS LOW IS THEN FORECAST TO LIFT NORTHWARD THROUGH THE CENTRAL LAKES SUNDAY NIGHT AND MONDAY MORNING AND DEEPEN WITH TIME...ALLOWING A STRONG COLD FRONT TO SURGE EAST ACROSS THE AREA ON MONDAY. LOOKING AT THE DETAILS...INCREASING WARM ADVECTION AHEAD OF THE SYSTEM WILL ALLOW RAIN TO DEVELOP FROM SOUTHWEST TO NORTHEAST ON SUNDAY...WITH ADDITIONAL RAIN ALONG AND AHEAD OF THE COLD FRONT SUNDAY NIGHT INTO MONDAY MORNING. DEEP SOUTHERLY FLOW JUST AHEAD OF THE LOW WILL BRING ANOTHER BRIEF PERIOD OF SPRING-LIKE WARMTH... WITH CURRENT MODEL TIMING SUGGESTING THIS WILL OCCUR LATER SUNDAY NIGHT INTO MONDAY MORNING. THIS WILL BE FOLLOWED BY TUMBLING TEMPERATURES LATER MONDAY AND MONDAY NIGHT. RAIN MAY BRIEFLY CHANGE TO SNOW MONDAY EVENING AS THE COLDER AIR RUSHES IN...BUT IT APPEARS THE BULK OF THE MOISTURE WILL BE GONE BY THE TIME IT TURNS COLD ENOUGH TO SNOW. THE RESULT WILL BE JUST FLURRIES OR LIGHT SNOW SHOWERS MONDAY NIGHT WITH LITTLE CHANCE OF ANY MEANINGFUL ACCUMULATION. WHILE THE SURFACE LOW FOLLOWS A CLIMATOLOGICALLY FAVORED TRACK FOR STRONG WINDS IN WESTERN NY...CURRENT MODEL AND ENSEMBLE GUIDANCE IS NOT DEEP ENOUGH WITH THE LOW FOR ANY REAL WIND...AND FORECAST WIND PROFILES WITHIN THE COLD AIR ADVECTION ARE NOT IMPRESSIVE. LATER MONDAY NIGHT AND TUESDAY THE AIRMASS WILL BECOME COLD ENOUGH TO SUPPORT A LAKE RESPONSE WITH 850MB TEMPS FALLING TO -10C TO -12C...BUT THE AIRMASS WILL BE VERY DRY WITH HIGH PRESSURE QUICKLY BUILDING IN. THIS WILL KEEP LAKE EFFECT TO A MINIMUM WITH JUST LIGHT SNOW SHOWERS SOUTHEAST OF THE LAKES WITH LITTLE ACCUMULATION. BY WEDNESDAY ANOTHER SYSTEM WILL SWING EAST THROUGH CENTRAL ONTARIO AND QUEBEC WITH ANY DEEPER MOISTURE AND FORCING REMAINING WELL NORTH OF THE INTERNATIONAL BORDER. THERE IS A SMALL CHANCE THAT WHAT REMAINS OF LAKE EFFECT COULD STILL BE AROUND TO THE EAST OF THE LAKES...BUT LIMITED MOISTURE AND INCREASINGLY MARGINAL INSTABILITY SHOULD KEEP THIS LIGHT IN NATURE. LOOKING FARTHER AHEAD...DESPITE A -NAO AND -AO INDEX...THE PROSPECTS FOR ANY REAL COLD OR WINTER WEATHER REMAIN BLEAK FOR AT LEAST THE NEXT 2 WEEKS. A PERSISTENT -PNA COMBINED WITH A PERSISTENT POSITIVE HEIGHT ANOMALY OVER THE ALEUTIANS AND THE BEARING STRAIT TELLECONNECTS WELL TO COLD AIR BEING DIRECTED INTO THE NORTHWEST QUARTER OF THE NATION. FURTHERMORE...WHILE THERE IS A -NAO...THE RIDGE POSITION RIGHT OVER ICELAND DIRECTS TROUGH AMPLIFICATIONS INTO THE CANADIAN MARITIMES AND NOT THE NORTHEASTERN UNITED STATES. THE RESULT WILL BE ABOVE AVERAGE TEMPERATURES MOST OF THE TIME FOR THE NEXT 2 WEEKS AT LEAST...WITH ONLY BRIEF INTRUSIONS OF SEASONABLY COOL AIR. THE VAST MAJORITY OF PRECIPITATION WILL FALL IN THE FORM OF RAIN WITH THE BRIEF PERIODS OF COOLER AIR BEING QUITE DRY. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... VFR CONDITIONS TO PREVAIL THROUGH MOST OF THE 18Z TAF PERIOD AS HIGH PRESSURE OVER NEW YORK STATE SHIFTS EAST OVERNIGHT. SOME CIRRUS IS FOUND AT AROUND 20KFT THROUGH THIS AFTERNOON THEN CIGS WILL SLOWLY LOWER OVERNIGHT WITH AN APPROACHING COLD FRONT MOVES INTO THE CENTRAL GREAT LAKES. EXPECT MOST TERMINALS TO STAY DRY THROUGH THE OVERNIGHT. 12Z MODELS ARE SHOWING INCREASING CHANCES OF RAIN FOR THE SOUTHERN TIER AFTER 12Z. HAVE INCLUDED -RA FOR KJHW BUT KEPT CIGS AND VIS ABOVE GUIDANCE WITH LOW CONFIDENCE THAT RAIN WILL BE HEAVY ENOUGH TO CAUSE ANYTHING LOWER THAN MVFR. OUTLOOK... FRIDAY NIGHT AND SATURDAY...VFR/MVFR WITH SHOWERS. SUNDAY...VFR WITH A CHANCE OF SHOWERS. MONDAY...MVFR WITH SHOWERS LIKELY. && .MARINE... HIGH PRESSURE OVER NEW YORK WILL SETTLE OFF THE NEW ENGLAND COAST THIS AFTERNOON. SOUTHERLY WINDS ON THE BACK SIDE OF THE HIGH WILL PICK UP...BUT SCA CONDITIONS ARE NOT EXPECTED THROUGH TODAY. SOUTHERLY WINDS AND WAVES MAY APPROACH SCA CRITERIA ALONG THE FAR EASTERN SHORES OF LAKE ONTARIO TONIGHT...THEN SUBSIDE ON FRIDAY AS A WEAKENING FRONT APPROACHES THE LOWER LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK AVIATION...SMITH MARINE...SMITH
Hazardous weather outlook, Dec 6, 5:10 AM EST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 510 AM EST THU DEC 6 2012 NYZ001>008-010>014-019>021-085-071015- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 510 AM EST THU DEC 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-071015- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 510 AM EST THU DEC 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.